Alert archive / Texas / Tornado Warnings in 2005

Tornado Warning 5, NWS Corpus Christi, TX

May 16, 2005Aransas County, Texas

NWS Corpus Christi, TX issued this tornado warning at May 16, 2005, 12:18 PM CDT for Aransas County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 16, 2005, 12:18 PM CDT (17:18 UTC)
Expired
May 16, 2005, 12:45 PM CDT
In force
27 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 62 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 5.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2005-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2005-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 161718
TORCRP
TXC007-161745-
/O.NEW.KCRP.TO.W.0005.050516T1718Z-050516T1745Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1218 PM CDT MON MAY 16 2005

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN ARANSAS COUNTY IN TEXAS

* UNTIL 1245 PM CDT

* AT 1215 PM CDT...THE PUBLIC REPORTED A TORNADO NEAR GOOSE ISLAND
  STATE PARK...OR ABOUT 7 MILES NORTHEAST OF ROCKPORT...MOVING 
  SOUTHWEST AT 5 MPH.

* THE TORNADO IS EXPECTED TO BE NEAR...
  FULTON BY 1240 PM CDT

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2807 9688 2823 9692 2814 9710 2799 9719

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 16, 10:50 AM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, May 16, 10:50 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1050 AM CDT MON MAY 16 2005

.UPDATE...WATER VAPOR IMAGERY SHOWS UPPER LEVEL CIRCULATION WILL
MOVE ACROSS THE RIO GRANDE VALLEY WHILE A SECONDARY VORTICITY
MAXIMUM MOVING SOUTHEAST NEAR DEL RIO. WINDS ARE LIGHT NORTH TO
NORTHEAST DUE TO OUTFLOW FROM OVERNIGHT CONVECTION. CONSIDERABLE
MID AND HIGH LEVEL CLOUDINESS WILL INHIBIT HEATING AND AMOUNT OF
INSTABILITY THAT WILL BE REALIZED THIS AFTERNOON. THIS MAY ALSO
HINDER THE DEVELOPMENT OF A SEABREEZE THIS AFTERNOON WHICH WOULD
PROVIDE SOME FOCUS FOR CONVECTIVE DEVELOPMENT. VISIBLE SATELLITE
IMAGE SHOWED BREAK IN THE OVERCAST AROUND ROCKPORT AND SOME
WEAK SHOWERS HAVE DEVELOPED THERE. WILL KEEP CHANCE POPS IN THE
FORECAST FOR THIS AFTERNOON BUT WILL LOWER THEM JUST A TAD WITH
ALL THESE NEGATIVE INFLUENCES. WITH THE CLOUD COVER...ALSO DROPPED
TEMPERATURES DOWN A DEGREE OR TWO OVER THE AREA THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMP/POPS
CORPUS CHRISTI 82 66 85 69 87 / 40 10 05 05 05
VICTORIA       82 64 85 67 88 / 40 10 10 05 05
LAREDO         85 67 94 74 97 / 30 10 10 05 05
ALICE          83 64 88 68 91 / 40 10 10 05 05
ROCKPORT       81 68 84 72 86 / 40 10 05 05 05
COTULLA        83 64 89 69 93 / 30 10 10 05 05

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

GW/86...SHORT-TERM
MJ/94...LONG-TERM
Hazardous weather outlook, May 16, 5:36 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
536 AM CDT MON MAY 16 2005

GMZ230-235-250-255-270-275-TXZ229>234-239>247-171100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK-
MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB-
536 AM CDT MON MAY 16 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND THIS
EVENING ACROSS SOUTH TEXAS.  NO SEVERE WEATHER IS ANTICIPATED BUT
SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.  RAINFALL
AMOUNTS WILL AVERAGE AROUND 1/4 OF AN INCH OR LESS BUT ISOLATED
AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE.  SECONDARY THREATS WILL BE
GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY
NIGHT AREA-WIDE...AND OVER THE VICTORIA AREA ON SUNDAY. OTHERWISE...
NO HAZARDOUS WEATHER IS ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

94/86

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 12:14 PM CDTSpecial Marine WarningCRP61 min

Nearby

Tornado Warnings in Texas, 2005Every tornado warning in 2005Tornadoes in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.